Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Muscle spasm, heart palpitation, dizziness, nausea, pressure near breast bone. All test normal. Taken protonix, levsin. What is the problem?

About 5 months ago I had something like a mild muscle spasm on my left side just above my waist . Lasted just a few minutes as I tried to massage it. I then began having them every so often during the week. Had an x-ray and ultra sound done and nothing was found. After a few weeks and continued discomfort saw my internal medicine doctor. Thought I had an nulcer and prescribed Protonix . After 5 weeks things did not improve. Was having stomach irritation. Was referred to a Gastro specialists. He did a CT scan, endoscope and colonscopy. No ulcer, thought it was from my back. Prescribed Align for a month and a physical therapist. After month started having heart palpitation , dizzyness and nausea. Was slightly low on potassium and took pills for a week. and also had a stress test and echogram, all normal.S till would have spells of nausea and light headedness along with some tingling in arms, hands and feet (usually just before a light headed spell). Had a CT brain scan, normal. Developed pressure sometimes under the breast bone and sometimes just to the right of the breast bone. Had a HIDA test and was 75%. Had a stomach emptying test and was within normal limits. Did a stomach barium test and as much as they could see because pictures were not very clear (wasn t able to drink keep down all the barium) but didn t show any problems. Have now tried Levsin and didn t make any difference. Now taking nortriptoline and very constipated and still have the symptoms. Doesn t seem to matter what I eat although sometimes I think ice cream and perhaps peanut butter might aggreviate the symptoms. I am so desperate to just find what is wrong. Any suggestions? Thank you for your time
Asked On : Mon, 27 Aug 2012
Answers:  1 Views:  181
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests
General & Family Physician 's  Response
Your only complain is mild muscle spasm on the left side of the abdomen.
You have had treatment for Ulcers - Protonix
Levsin - is given for spasmic pain.
During this time you had done a complete medical work-up for entire gastro intestinal system and also checked your heart and brain.
I belive you must have a complete blood workup during which you found low potassium level and got treated for it.
You have no started taking antidepressants. which are known to cause constipation.
Now, you may try taking dicyclomine + paracetamol. If you find this problem persisting still. then it may be smooth muscle problem which i am sure your doctors must have given a thought or a psychological problem,
For which You may need a psychiatrist counselling regarding this illness.
Take care
Answered: Mon, 27 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor